MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802018
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set-up of the device for a cardiopulmonary bypass (cpb) procedure, the flow module failed to detect flow.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
H3: 81 - evaluation is in progress, but not yet concluded.Per the manufacturer's subsidiary, the system was tested with multiple flow modules and flow probes.The suspect flow module would intermittently work but would always fail to measure flow after the system was turned off and then restarted.Re-assigning the module would get flow measurements back for a short time but would fail again after a restart.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the flow module to lab use only (luo) testing equipment.Initially upon module assignment, flow data was not displayed on the screen.The pst observed dashes in place of the flow rate.While the module failed to report a flow value, the self-test passed, and the green light emitting diode (led) was illuminated.The module was disassembled to inspect the printed circuit boards (pcb) with no obvious component damage observed.The flow sensor connection was checked for continuity to the application pcb and there were no open pins and no shorts observed.The generic pcbs were swapped between the suspect module and the luo module and both modules displayed flow values on the screen.The original pcb was reinstalled, and the flow module appeared to function appropriately.Loss of the flow information was observed one more time when the module was intentionally disconnected and reconnected.It was determined that the issue was intermittent, and the flow module did not meet specification.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key17610987
Report Number1828100-2023-00245
Device Sequence Number7570560
Product Code DTQ
UDI-Device Identifier00886799000687
UDI-Public(01)00886799000687(11)230103
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802018
Device Catalogue Number802018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown